Stochastic Linear-Quadratic Control with a Jump and Regime Switching on a Random Horizon

Ying Hu, Xiaomin Shi, Zuo Quan Xu

Research output: Journal article publicationJournal articleAcademic researchpeer-review


In this paper, we study a stochastic linear-quadratic control problem with random coefficients and regime switching on a random horizon [0, T ∧ τ], where τ is a given random jump time for the underlying state process and T a constant. We obtain the explicit optimal feedback control and explicit optimal value of the problem by solving a system of stochastic Riccati equations (SREs) with jumps on the random horizon [0, T ∧ τ]. By the decomposition approach stemming from filtration enlargement theory, we express the solution to the system of SREs with jumps in terms of another system of SREs involving only Brownian filtration on the deterministic horizon [0, T ]. Solving the latter system is the key theoretical contribution of this paper and we accomplish this under three different conditions, one of which seems to be new in the literature. The above results are then applied to study a mean-variance hedging problem with random parameters that depend on both Brownian motion and Markov chain. The optimal portfolio and optimal value are presented in closed forms with the aid of a system of linear backward stochastic differential equations with jumps and unbounded coefficients in addition to the SREs with jumps.

Original languageEnglish
Pages (from-to)1597-1617
Number of pages21
JournalMathematical Control and Related Fields
Issue number4
Publication statusPublished - Dec 2023


  • mean-variance hedging
  • random horizon
  • regime switching
  • Stochastic linear-quadratic control
  • stochastic Riccati equations with jumps

ASJC Scopus subject areas

  • Control and Optimization
  • Applied Mathematics


Dive into the research topics of 'Stochastic Linear-Quadratic Control with a Jump and Regime Switching on a Random Horizon'. Together they form a unique fingerprint.

Cite this